Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Hepatitis C infection. Blood test shows low platelet, WBC count. History of enlarged spleen. Treatment?

I am a 57-year-old female. I have been testing for low platelets and low white count. CT and PET scans show an enlarged spleen , which I have had for a long time. First the doctors looked for cancers, but did not find. I was just diagnosed with Hep C , although I have never used IV drugs and have never had a blood transfusion or had many partners. My ALT was 69 and my AST 126. What now?
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Diabetologist 's  Response

Hepatitis C is a viral infection of the liver. It is a very virulent virus.
The route of transmission in your case is obscure.
In many patients Coinfection with Hepatitis B is also common.
Get vaccinated.
Antivirals and interferons are the treatment of choice.
Right now your Liver function looks quite ok.
The infection may not be active now.
Long Term complications are liver cirrhosis and hepatoma.
Answered: Thu, 16 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor